Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Picard's theorem

Authors: Douglas Bridges, Allan Calder, William Julian, Ray Mines and Fred Richman
Journal: Trans. Amer. Math. Soc. 269 (1982), 513-520
MSC: Primary 03F65; Secondary 30B10, 30D35
MathSciNet review: 637705
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with the numerical content of Picard's Theorem. Two classically equivalent versions of this theorem are proved which are distinct from a computational point of view. The proofs are elementary, and constructive in the sense of Bishop. A Brouwerian counterexample is given to the original version of the theorem.

References [Enhancements On Off] (What's this?)

  • [1] Errett Bishop, Foundations of constructive analysis, McGraw-Hill Book Co., New York-Toronto, Ont.-London, 1967. MR 0221878
  • [2] Douglas S. Bridges, On the isolation of zeroes of an analytic function, Pacific J. Math. 96 (1981), no. 1, 13–22. MR 634759
  • [3] John B. Conway, Functions of one complex variable, Springer-Verlag, New York-Heidelberg, 1973. Graduate Texts in Mathematics, 11. MR 0447532
  • [4] J. Dieudonné, Foundations of modern analysis, Pure and Applied Mathematics, Vol. X, Academic Press, New York-London, 1960. MR 0120319
  • [5] W. H. J. Fuchs, Topics in the theory of functions of one complex variable, Manuscript prepared with the collaboration of Alan Schumitsky. Van Nostrand Mathematical Studies, No. 12, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto, Ont.-London, 1967. MR 0220902
  • [6] A. S. B. Holland, Introduction to the theory of entire functions, Academic Press [a subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1973. Pure and Applied Mathematics, Vol. 56. MR 0447572
  • [7] Paul Montel, Sur les familles de fonctions analytiques qui admettent des valeurs exceptionnelles dans un domaine, Ann. Sci. École Norm. Sup. (3) 29 (1912), 487–535 (French). MR 1509154
  • [8] E. Picard, Sur les fonctions analytiques uniformes dans le voisinage d'un point singulier essentiel, C. R. Acad. Sci. 89 (1879), 745-747.
  • [9] F. Schottky, Über den Picard'schen Satz und die Borel'schen Ungleichungen, Sitzung. der K. Preussischen Akad. der Wissenschaften, Berlin, 1904, pp. 1244-1262.
  • [10] E. C. Titchmarsh, The theory of functions, 2nd ed. (corrected), Clarendon Press, Oxford, 1968.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 03F65, 30B10, 30D35

Retrieve articles in all journals with MSC: 03F65, 30B10, 30D35

Additional Information

Article copyright: © Copyright 1982 American Mathematical Society